Sub-Tenon Triamcinolone Acetonide Injection in the Acute Treatment of Handheld Laser-Induced Maculopathy

Turk J Ophthalmol. 2022 Aug 25;52(4):281-285. doi: 10.4274/tjo.galenos.2022.46095.

Abstract

Handheld laser (HHL)-induced maculopathy has increased in frequency in recent years and can lead to severe retinal damage and vision loss. Although there is no consensus on the treatment of HHL-induced maculopathy, the use of systemic steroids to limit damage to the retina has been discussed. In this article, we present a patient who underwent early sub-Tenon triamcinolone acetonide injection for HHL-induced maculopathy. To our knowledge, sub-Tenon steroid administration has not been previously reported in the treatment of HHL-induced retinopathy.

Keywords: Handheld laser; laser pointer; optical coherence tomography; posterior sub-Tenon triamcinolone acetonide; retinal laser injury.

Publication types

  • Case Reports

MeSH terms

  • Glucocorticoids
  • Humans
  • Lasers
  • Macular Degeneration*
  • Macular Edema* / diagnosis
  • Macular Edema* / drug therapy
  • Macular Edema* / etiology
  • Retina

Substances

  • Glucocorticoids